Note on a Ramsey-Turán type problem (Q1073805): Difference between revisions

From MaRDI portal
Import240304020342 (talk | contribs)
Set profile property.
ReferenceBot (talk | contribs)
Changed an Item
Property / cites work
 
Property / cites work: On a Ramsey-Turán type problem / rank
 
Normal rank
Property / cites work
 
Property / cites work: Graph Theory and Probability / rank
 
Normal rank
Property / cites work
 
Property / cites work: Q4401979 / rank
 
Normal rank

Revision as of 12:34, 17 June 2024

scientific article
Language Label Description Also known as
English
Note on a Ramsey-Turán type problem
scientific article

    Statements

    Note on a Ramsey-Turán type problem (English)
    0 references
    0 references
    1985
    0 references
    Let f(n,k,\(\ell)\) be the maximal integer m such that there is a graph on n vertices with m edges, clique number \(<k\), and independence number \(<\ell\). \textit{B. Bollobás} and \textit{P. Erdős} [J. Comb. Theory, Ser. B 21, 166-168 (1976; Zbl 0337.05134)] and independently \textit{E. Szemeredi} [Mat. Lapok 23 (1972), 113-116 (1973; Zbl 0277.05134)] proved that if \(\ell =o(n)\), then \(f(n,4,1\ell)=(1+o(1))n^ 2/8\). Erdős asked the question whether any such graph must contain a K(r,r,r). The author shows that this is not true by proving the existence of a graph with the above properties such that any subgraph on \(\ell\) vertices is the union of a bipartite graph and a forest. Thus, the graph does not have a K(3,3,3).
    0 references
    chromatic number
    0 references
    clique number
    0 references
    independence number
    0 references

    Identifiers